Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 30, 2021, 9:20 PM CDT for Oktibbeha County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2021, 9:20 PM CDT (02:20 UTC)
- Expired
- Mar 30, 2021, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
County Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 81 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.2
The text
As transmitted.
345 WWUS84 KJAN 310220 SPSJAN Special Weather Statement National Weather Service Jackson MS 920 PM CDT Tue Mar 30 2021 MSZ029-030-032-033-310300- Oktibbeha MS-Clay MS-Choctaw MS-Webster MS- 920 PM CDT Tue Mar 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW... NORTHWESTERN OKTIBBEHA...EAST CENTRAL WEBSTER AND SOUTHWESTERN CLAY COUNTIES THROUGH 1000 PM CDT... At 920 PM CDT, Meteorologists were tracking a strong thunderstorm over Reform, or 17 miles west of Starkville, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Starkville, Maben, Mathiston, Reform, Pheba and Sherwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3333 8913 3348 8925 3372 8893 3351 8876 TIME...MOT...LOC 0220Z 237DEG 26KT 3345 8912 $$ DL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 30, 8:16 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 30, 8:16 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Jackson MS 816 PM CDT Tue Mar 30 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: A mix of VFR and MVFR flight categories are ongoing this evening thanks to rain and storms around. These could affect TAF sites and bring heavy downpours and gusty winds. More storms will drop south through the night into tomorrow morning as a cold front moves through the region. Continued MVFR to IFR flight categories will occur with this activity tonight into tomorrow before finally clearing back to VFR from northwest to southeast through the afternoon. Winds will be gusty behind the front out of the north with sustained 15-20kts and gusts to 30kts. /28/ && .DISCUSSION... Tonight and Wednesday: Afternoon visible and water vapor satellite imagery shows increasing cloud cover and moisture moving in from the west. At the surface, winds have become southerly and boundary layer modification has been ongoing with dewpoints rising through the 50s F this morning and into the 60s F this afternoon. This is in response to an approaching longwave trough axis and associated surface warm front. Scattered showers and a few thunderstorms are likely this afternoon along and near the warm front as significant warm air advection contributes to lift alongside modest diurnal destabilization. As the trough nears tonight, a cold front will be pushed through the area from north to south. While limited instability and relatively disorganized lower level winds will limit the threat, a marginal risk does exist this evening and tonight for a few isolated storms near and along the front. Adequate deep layer shear and sufficient boundary layer moisture should allow for modest thunderstorm development and for this reason, marginally severe hail (to 1") and gusty winds (to 60 mph) will be possible. The threat for a tornado is low, but not zero tonight. Storms will generally stay along and north of the I-20 corridor. Lows tonight will have a bit higher gradient from north to south than typical, with mid 50s F behind the front in northern Mississippi and Arkansas to upper 60s in southeast Mississippi. Wednesday morning, the front will be moving to near the I-20 and the marginal threat for strong the severe storms will be confined to central and southern Mississippi as well as eastern Louisiana. Similar threats will exist as during the night tonight, with the highest probability for a severe storm occuring coincident with maximum diurnal boundary layer heating during the afternoon and early evening. In far southeastern Mississippi, instability may be a bit higher than elsewhere with MUCAPE possibly reaching 2,000 j/kg. This could allow for a bit more robust thunderstorm development and a somewhat higher risk for damaging wind gusts. For this reason, a slight risk area has been introduced for the Pine Belt. By Wednesday evening, the front will be moving into southeastern Mississippi with significant drying and cooling expected behind as the threat for storms ends. Along and behind the front, gusty winds are likely. Nonthunderstorm wind gusts may reach 35-45 mph in the Mississippi River Delta areas with gusts 30-40 mph elsewhere. A few trees and limbs may fall and travel may become difficult for high profile vehicles. A few powerlines may become downed but widespread impacts to power infrastructure is not expected. Highs Wednesday will be cool in the north behind the cold front, low to middle 60s F. South of the front, temperatures will rise prior to frontal passage into the upper 70s F. /86/ Wednesday night through Monday: Leftover showers in the southeast during the early evening Wednesday night will be replaced by overnight cold advection as the tight pressure gradient maintains surface winds. Much drier air will be ushered into the area as dewpoints drop into the upper 20s and lower 30s. Winds will gradually diminish from the west during the afternoon as the high pressure axis settles over the area. Clear skies, dry air and calming winds will lead to ideal radiational cooling conditions Thursday night. With such dry air, temperatures will quickly fall, settling in the upper 20s and 30s after midnight. With the temperatures and resulting widespread frost, significant damage to tender new growing season vegetation may occur. Frost may be possible over northeast portions again Friday night, but returning southerly flow will limit the overall potential. Southerly flow will increase Saturday into Monday as a weakening mid level shortwave approaches the area. Not looking for any precipitation, but maximums will climb into the 70s and minimums will moderate into the 50s./GG/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 71 36 58 / 83 97 5 0 Meridian 66 74 35 59 / 68 99 15 0 Vicksburg 65 71 37 60 / 88 97 2 0 Hattiesburg 68 79 38 61 / 36 99 17 0 Natchez 67 74 38 59 / 58 94 3 0 Greenville 50 63 37 56 / 87 87 3 0 Greenwood 57 66 35 56 / 92 92 3 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Mar 30, 3:48 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 348 PM CDT Tue Mar 30 2021 ARZ074-LAZ007-MSZ026-312100- Ashley-Morehouse-Grenada- 348 PM CDT Tue Mar 30 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and north central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Wednesday Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Low temperatures below freezing for a few hours will lead to widespread frost over much of the area Thursday night into Friday morning. This will pose a significant threat to tender vegetation now that the growing season has begun. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. ARZ075-MSZ018-019-025-034-312100- Chicot-Bolivar-Sunflower-Leflore-Washington- 348 PM CDT Tue Mar 30 2021 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Wednesday Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts 35- 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Low temperatures below freezing for a few hours will lead to widespread frost over much of the area Thursday night into Friday morning. This will pose a significant threat to tender vegetation now that the growing season has begun. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ015-MSZ027>033-036>038-043-044-312100- Richland-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Holmes-Attala-Winston-Madison MS-Leake- 348 PM CDT Tue Mar 30 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Wednesday morning NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Wednesday Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Low temperatures below freezing for a few hours will lead to widespread frost over much of the area Thursday night into Friday morning. This will pose a significant threat to tender vegetation now that the growing season has begun. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday. LAZ008-009-016-023-MSZ035-040>042-047-312100- West Carroll-East Carroll-Madison LA-Franklin LA-Humphreys- Issaquena-Sharkey-Yazoo-Warren- 348 PM CDT Tue Mar 30 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Wednesday afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Wednesday Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts 35- 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Low temperatures below freezing for a few hours will lead to widespread frost over much of the area Thursday night into Friday morning. This will pose a significant threat to tender vegetation now that the growing season has begun. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday. MSZ039-045-046-048>050-054-055-061>064-072>074-312100- Noxubee-Neshoba-Kemper-Hinds-Rankin-Scott-Copiah-Simpson- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Marion-Lamar-Forrest- 348 PM CDT Tue Mar 30 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Wednesday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Wednesday Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Low temperatures below freezing for a few hours will lead to widespread frost over much of the area Thursday night into Friday morning. This will pose a significant threat to tender vegetation now that the growing season has begun. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday. MSZ051-052-056>058-065-066-312100- Newton-Lauderdale-Smith-Jasper-Clarke-Covington-Jones- 348 PM CDT Tue Mar 30 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Wednesday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Wednesday Severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Low temperatures below freezing for a few hours will lead to widespread frost over much of the area Thursday night into Friday morning. This will pose a significant threat to tender vegetation now that the growing season has begun. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday. LAZ024>026-MSZ053-059-060-312100- Catahoula-Tensas-Concordia-Claiborne-Jefferson-Adams- 348 PM CDT Tue Mar 30 2021 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Wednesday NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Wednesday Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts 35- 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Low temperatures below freezing for a few hours will lead to widespread frost over much of the area Thursday night into Friday morning. This will pose a significant threat to tender vegetation now that the growing season has begun. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday. 86 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 30, 5:48 PM CDT, 3 hours 32 minutes before
Special Weather Statement National Weather Service Jackson MS 548 PM CDT Tue Mar 30 2021 MSZ065-066-073-074-302330- Jones MS-Covington MS-Lamar MS-Forrest MS- 548 PM CDT Tue Mar 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FORREST... SOUTHEASTERN COVINGTON...NORTH CENTRAL LAMAR AND SOUTHWESTERN JONES COUNTIES THROUGH 630 PM CDT... At 548 PM CDT, Meteorologists were tracking a strong thunderstorm near Sumrall, or 8 miles northwest of West Hattiesburg, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Sanford around 610 PM CDT. Moselle around 620 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3137 8956 3163 8946 3154 8922 3134 8946 TIME...MOT...LOC 2248Z 209DEG 20KT 3139 8949 DL
Special weather statement, Mar 30, 6:42 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
642 PM CDT Tue Mar 30 2021
MSZ054-310030-
Copiah MS-
642 PM CDT Tue Mar 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COPIAH COUNTY
THROUGH 730 PM CDT...
At 642 PM CDT, Meteorologists were tracking a strong thunderstorm
over Glancy, or near Hazlehurst, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Hazlehurst around 655 PM CDT.
Gallman around 705 PM CDT.
Crystal Springs around 710 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3182 9055 3205 9040 3205 9037 3196 9020
3178 9049
TIME...MOT...LOC 2342Z 221DEG 21KT 3183 9048
DLLocal storm report, Mar 30, 7:18 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT TUE MAR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TORNADO 2 SSW SANFORD 31.46N 89.44W
03/30/2021 COVINGTON MS BROADCAST MEDIA
BROADCAST MEDIA SHARED VIDEO OF A POSSIBLE
TORNADO IN SOUTHERN COVINGTON COUNTY.
&&
JCSpecial weather statement, Mar 30, 7:30 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
730 PM CDT Tue Mar 30 2021
MSZ049-055-310115-
Rankin MS-Simpson MS-
730 PM CDT Tue Mar 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL RANKIN AND
NORTHWESTERN SIMPSON COUNTIES UNTIL 815 PM CDT...
At 730 PM CDT, Meteorologists were tracking a strong thunderstorm
near Hopewell, or 8 miles east of Crystal Springs, moving northeast
at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Whites around 745 PM CDT.
Florence around 805 PM CDT.
Star around 810 PM CDT.
Other locations impacted by this storm include Braxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3197 9021 3199 9021 3199 9022 3201 9023
3202 9022 3202 9023 3203 9025 3204 9023
3206 9023 3219 9010 3202 8997 3195 9019
TIME...MOT...LOC 0030Z 235DEG 16KT 3200 9022
DLSpecial weather statement, Mar 30, 9:07 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
907 PM CDT Tue Mar 30 2021
MSZ025-035-310245-
Humphreys MS-Leflore MS-
907 PM CDT Tue Mar 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEFLORE AND
NORTHERN HUMPHREYS COUNTIES THROUGH 945 PM CDT...
At 906 PM CDT, Meteorologists were tracking a strong thunderstorm
near Murphy, or 9 miles west of Belzoni, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Belzoni, Isola and Swiftown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3322 9033 3319 9033 3312 9069 3314 9069
3320 9068 3321 9070 3323 9070 3327 9061
3327 9056 3329 9056 3333 9048 3333 9045
3334 9045 3336 9041
TIME...MOT...LOC 0206Z 248DEG 23KT 3318 9065
DLSpecial weather statement, Mar 30, 9:20 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 920 PM CDT Tue Mar 30 2021 MSZ029-030-032-033-310300- Oktibbeha MS-Clay MS-Choctaw MS-Webster MS- 920 PM CDT Tue Mar 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW... NORTHWESTERN OKTIBBEHA...EAST CENTRAL WEBSTER AND SOUTHWESTERN CLAY COUNTIES THROUGH 1000 PM CDT... At 920 PM CDT, Meteorologists were tracking a strong thunderstorm over Reform, or 17 miles west of Starkville, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Starkville, Maben, Mathiston, Reform, Pheba and Sherwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3333 8913 3348 8925 3372 8893 3351 8876 TIME...MOT...LOC 0220Z 237DEG 26KT 3345 8912 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:16 PM CDT | Tornado Warning | JAN | Issaquena | 47 min |
| Mar 30, 7:30 PM CDT | Special Weather Statement | JAN | Simpson | 45 min |
| Mar 30, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 33 min |
| Mar 30, 7:50 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 55 min |
| Mar 30, 9:07 PM CDT | Special Weather Statement | JAN | Humphreys | 38 min |
| Mar 30, 9:57 PM CDT | Special Weather Statement | JAN | Carroll | 48 min |
| Mar 30, 10:58 PM CDT | Special Weather Statement | JAN | Montgomery | 62 min |
| Mar 30, 11:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 39 min |
| Mar 31, 2:57 AM CDT | Wind Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 16 more | 17 hr |
| Mar 31, 3:12 AM CDT | Special Weather Statement | JAN | Coahoma | 18 min |
| Mar 31, 3:48 AM CDT | Special Weather Statement | JAN | Bolivar | 42 min |
| Mar 31, 4:06 AM CDT | Special Weather Statement | JAN | Bolivar | 24 min |
| Mar 31, 4:09 AM CDT | Special Weather Statement | JAN | Sunflower | 36 min |
| Mar 31, 4:32 AM CDT | Special Weather Statement | JAN | Sunflower | 28 min |
| Mar 31, 4:45 AM CDT | Special Weather Statement | JAN | Sunflower | 30 min |
| Mar 31, 4:46 AM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Mar 31, 7:14 AM CDT | Special Weather Statement | JAN | Choctaw | 31 min |
| Mar 31, 7:18 AM CDT | Special Weather Statement | JAN | Yazoo | 27 min |
| Mar 31, 7:43 AM CDT | Special Weather Statement | JAN | Attala | 47 min |
| Mar 31, 8:10 AM CDT | Special Weather Statement | JAN | Madison | 35 min |
| Mar 31, 8:27 AM CDT | Special Weather Statement | JAN | Madison | 33 min |
| Mar 31, 8:39 AM CDT | Special Weather Statement | JAN | Leake, Neshoba | 51 min |
| Mar 31, 9:12 AM CDT | River Flood Warning | JAN | Clay | 4 days |
| Mar 31, 9:40 AM CDT | Special Weather Statement | JAN | Kemper | 50 min |
| Mar 31, 10:34 AM CDT | Special Weather Statement | JAN | Madison | 26 min |
| Mar 31, 10:34 AM CDT | Special Weather Statement | JAN | Kemper | 41 min |
| Mar 31, 10:35 AM CDT | Special Weather Statement | JAN | Newton, Scott | 40 min |
| Mar 31, 10:40 AM CDT | River Flood Warning | JAN | Jones | 22 hr |
| Mar 31, 10:41 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 49 hr |
| Mar 31, 10:49 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 26 min |
| Mar 31, 10:55 AM CDT | Special Weather Statement | JAN | Scott | 50 min |
| Mar 31, 11:00 AM CDT | Special Weather Statement | JAN | Lauderdale | 60 min |
| Mar 31, 11:11 AM CDT | Special Weather Statement | JAN | Rankin, Simpson | 64 min |
| Mar 31, 11:15 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 30 min |
| Mar 31, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 61 min |
| Mar 31, 11:33 AM CDT | Special Weather Statement | JAN | Smith | 42 min |
| Mar 31, 12:02 PM CDT | Special Weather Statement | JAN | Jasper | 43 min |
| Mar 31, 12:13 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 47 min |
| Mar 31, 12:31 PM CDT | Special Weather Statement | JAN | Clarke | 44 min |
| Mar 31, 12:57 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 22 min |
| Mar 31, 1:14 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Mar 31, 2:03 PM CDT | Special Weather Statement | JAN | Forrest | 27 min |
| Mar 31, 2:26 PM CDT | Freeze Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clarke, Clay and 15 more | 20 hr |
| Mar 30, 7:00 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 60 min |
| Mar 30, 9:16 PM CDT | Tornado Warning | JAN | Morehouse | 44 min |
| Mar 31, 7:48 AM CDT | Special Weather Statement | JAN | West Carroll | 27 min |
| Mar 30, 10:04 PM CDT | Special Weather Statement | JAN | Ashley | 41 min |
| Mar 31, 3:34 AM CDT | Special Weather Statement | JAN | Chicot | 26 min |
| Mar 31, 4:03 AM CDT | Special Weather Statement | JAN | Chicot | 57 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.